Alert archive / New York / Snow Advisories in 2005
Snow Advisory 1, NWS Buffalo, NY
NWS Buffalo, NY issued this snow advisory at Dec 8, 2005, 3:49 AM EST for 16 counties in New York. It took effect at Dec 8, 2005, 9:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:49 AM EST (08:49 UTC)
- In effect from
- Dec 8, 2005, 9:00 PM EST
- Expired
- Dec 9, 2005, 3:39 AM EST
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBUF 080849 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 349 AM EST THU DEC 8 2005 ...A GENERAL SNOWFALL IN STORE FOR WESTERN AND CENTRAL NEW YORK... .LOW PRESSURE DEVELOPING OVER THE OHIO VALLEY TODAY WILL MOVE NORTHEAST AND REACH LAKE ONTARIO BY FRIDAY MORNING. SNOW ASSOCIATED WITH LOW WILL SPREAD INTO WESTERN NEW YORK DURING THE MID AND LATE EVENING HOURS AND REACHING THE EASTERN LAKE ONTARIO COUNTIES AFTER MIDNIGHT TONIGHT. SNOW WILL FALL STEADILY FOR SEVERAL HOURS BEFORE TAPERING OFF FROM WEST TO EAST FRIDAY MORNING AND MIDDAY. A GENERAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE ACROSS THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. A FEW MORE INCHES ARE POSSIBLE OVER AREAS SOUTHEAST OF THE LAKES AFTER THE SYSTEM MOVES BY DURING FRIDAY AFTERNOON AND WINDS TURN NORTHWEST. NYZ001>004-010>014-019>021-085-081700- /O.NEW.KBUF.SN.Y.0001.051209T0200Z-051209T1700Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 349 AM EST THU DEC 8 2005 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 NOON EST FRIDAY. LOW PRESSURE OVER THE OHIO VALLEY TODAY WILL MOVE NORTHEAST AND SPREAD SNOW INTO WESTERN NEW YORK DURING THE MID AND LATE EVENING HOURS. THE SNOW WILL CONTINUE OVERNIGHT AND TAPER OFF FRIDAY MORNING. GENERAL ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHER AMOUNTS NEAR THE PENNSYLVANIA LINE. ANOTHER 1 TO 3 INCHES MAY FALL LATER FRIDAY OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES AS THE FLOW TURNS OFF LAKE ERIE. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. UNPLOWED ROADS WILL BE HAZARDOUS. ALLOW EXTRA TIME FOR THE FRIDAY MORNING COMMUTE. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ NYZ005>008-081700- /O.NEW.KBUF.SN.Y.0001.051209T0500Z-051209T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 349 AM EST THU DEC 8 2005 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY. LOW PRESSURE OVER THE OHIO VALLEY TODAY WILL MOVE NORTHEAST AND SPREAD SNOW INTO CENTRAL NEW YORK AFTER MIDNIGHT TONIGHT. THE SNOW WILL FALL STEADILY THROUGH THE OVERNIGHT HOURS AND THROUGH FRIDAY MORNING BEFORE TAPERING OFF BY EARLY AFTERNOON. GENERAL ACCUMULATIONS OF 5 TO 8 INCH ACCUMULATIONS ARE EXPECTED...WITH PERHAPS ANOTHER INCH OR TWO LATER FRIDAY OVER OSWEGO COUNTY AS THE FLOW TURNS OFF LAKE ONTARIO. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. UNPLOWED ROADS WILL BE HAZARDOUS. ALLOW EXTRA TIME FOR THE FRIDAY MORNING COMMUTE. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ SFM
4 follow-up statements
000 WWUS41 KBUF 081500 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EST THU DEC 8 2005 ...A GENERAL SNOWFALL IN STORE FOR WESTERN AND CENTRAL NEW YORK... .LOW PRESSURE CENTERED OVER THE LOWER OHIO VALLEY LATE THIS MORNING WILL MOVE NORTHEAST AND REACH LAKE ONTARIO BY FRIDAY MORNING. SNOW ASSOCIATED WITH LOW WILL SPREAD INTO WESTERN NEW YORK DURING THE MID AND LATE EVENING HOURS AND REACH THE EASTERN LAKE ONTARIO COUNTIES AFTER MIDNIGHT TONIGHT. SNOW WILL FALL STEADILY FOR SEVERAL HOURS BEFORE TAPERING OFF FROM WEST TO EAST FRIDAY MORNING AND MIDDAY. A GENERAL ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE ACROSS THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. A FEW MORE INCHES ARE POSSIBLE OVER AREAS SOUTHEAST OF THE LAKES AFTER THE SYSTEM MOVES BY DURING FRIDAY AFTERNOON AND WINDS TURN NORTHWEST. NYZ001>004-010>014-019>021-085-082300- /O.CON.KBUF.SN.Y.0001.051209T0200Z-051209T1700Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1000 AM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY. A GENERAL SNOWFALL IS EXPECTED TO OVERSPREAD THE AREA DURING THE MID AND LATE EVENING HOURS. IT WILL CONTINUE OVERNIGHT AND TAPER OFF FRIDAY MORNING. GENERAL ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED...WITH THE HIGHER AMOUNTS NEAR THE PENNSYLVANIA LINE. ANOTHER 1 TO 3 INCHES MAY FALL LATER FRIDAY OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES AS THE FLOW TURNS OFF LAKE ERIE. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. UNPLOWED ROADS WILL BE HAZARDOUS. ALLOW EXTRA TIME FOR THE FRIDAY MORNING COMMUTE. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ NYZ005>008-082300- /O.CON.KBUF.SN.Y.0001.051209T0500Z-051209T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 1000 AM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY. A GENERAL SNOWFALL IS EXPECTED TO OVERSPREAD THE AREA AFTER MIDNIGHT TONIGHT. THE SNOW WILL FALL STEADILY THROUGH THE OVERNIGHT HOURS AND THROUGH FRIDAY MORNING BEFORE TAPERING OFF BY EARLY AFTERNOON. GENERAL ACCUMULATIONS OF 5 TO 8 INCH ACCUMULATIONS ARE EXPECTED...WITH PERHAPS ANOTHER INCH OR TWO LATER FRIDAY OVER OSWEGO COUNTY AS THE FLOW TURNS OFF LAKE ONTARIO. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. UNPLOWED ROADS WILL BE HAZARDOUS. ALLOW EXTRA TIME FOR THE FRIDAY MORNING COMMUTE. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ SAGE
000 WWUS41 KBUF 082030 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EST THU DEC 8 2005 ...THE FIRST SIGNIFICANT GENERAL SNOWFALL IN STORE FOR WESTERN AND CENTRAL NEW YORK... .LOW PRESSURE CENTERED OVER THE LOWER OHIO VALLEY THIS AFTERNOON WILL MOVE NORTHEAST AND REACH LAKE ONTARIO BY FRIDAY MORNING. SNOW ASSOCIATED WITH LOW WILL SPREAD INTO SOUTHWESTERN NEW YORK EARLY THIS EVENING, THEN SPREAD NORTHWARDS, REACHING THE EASTERN LAKE ONTARIO COUNTIES AFTER MIDNIGHT TONIGHT. SNOW WILL FALL STEADILY FOR SEVERAL HOURS BEFORE TAPERING OFF FROM WEST TO EAST FRIDAY MORNING ACROSS WESTERN SECTIONS, THEN DURING THE MIDDAY FOR CENTRAL NEW YORK. A GENERAL ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED...WITH HIGHER AMOUNTS POSSIBLE ACROSS THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. A FEW MORE INCHES ARE POSSIBLE DURING FRIDAY AFTERNOON. NYZ001>004-010>014-019>021-085-090430- /O.CON.KBUF.SN.Y.0001.051209T0200Z-051209T1700Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 330 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY. SNOW IS EXPECTED TO OVERSPREAD THE AREA DURING THE MID TO LATE EVENING HOURS. IT WILL CONTINUE OVERNIGHT AND TAPER OFF FRIDAY MORNING. GENERAL ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...WITH UP TO 8 INCHES POSSIBLE ACROSS SECTIONS OF THE WESTERN SOUTHERN TIER. ANOTHER 1 TO 2 INCHES MAY FALL DURING FRIDAY AFTERNOON. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. UNPLOWED ROADS WILL BE HAZARDOUS. ALLOW EXTRA TIME FOR THE FRIDAY MORNING COMMUTE. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ NYZ005>008-090430- /O.CON.KBUF.SN.Y.0001.051209T0500Z-051209T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 330 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST FRIDAY. SNOW IS EXPECTED TO OVERSPREAD THE AREA AFTER MIDNIGHT. THE SNOW WILL FALL STEADILY THROUGH THE OVERNIGHT AND FRIDAY MORNING BEFORE TAPERING OFF BY EARLY AFTERNOON. ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED...WITH PERHAPS ANOTHER INCH OR TWO LATER FRIDAY OVER OSWEGO COUNTY AS THE FLOW TURNS OFF LAKE ONTARIO. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. UNPLOWED ROADS WILL BE HAZARDOUS. ALLOW EXTRA TIME FOR THE FRIDAY MORNING COMMUTE. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$
000 WWUS41 KBUF 090307 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1007 PM EST THU DEC 8 2005 ...A WIDESPREAD SNOWFALL IN STORE FOR WESTERN AND CENTRAL NEW YORK... .LOW PRESSURE CENTERED OVER THE OHIO VALLEY WILL MOVE NORTHEAST AND REACH LAKE ONTARIO BY FRIDAY MORNING. SNOW ASSOCIATED WITH THIS LOW WILL OVERSPREAD THE AREA DURING THE OVERNIGHT HOURS. THE SNOW WILL FALL STEADILY FOR SEVERAL HOURS BEFORE TAPERING OFF FROM WEST TO EAST FRIDAY MORNING ACROSS WESTERN SECTIONS...THEN DURING THE MIDDAY FOR CENTRAL NEW YORK. A GENERAL ACCUMULATION OF 3 TO 6 INCHES IS EXPECTED...WITH HIGHER AMOUNTS POSSIBLE EAST OF LAKE ONTARIO. NYZ001>004-010>014-019>021-085-091115- /O.CON.KBUF.SN.Y.0001.000000T0000Z-051209T1700Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1007 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. SNOW WILL CONTINUE TO OVERSPREAD THE AREA DURING THE OVERNIGHT HOURS. THE SNOW WILL TAPER OFF FRIDAY MORNING. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVERNIGHT...WITH ADDITIONAL 1 TO 2 INCHES ACCUMULATIONS POSSIBLE FRIDAY MORNING. TOTAL ACCUMULATIONS BY NOON FRIDAY WILL BE 3 TO 6 INCHES. UNTREATED ROADS WILL BE SNOW COVERED...SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION...ESPECIALLY DURING THE FRIDAY MORNING COMMUTE. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ NYZ005>008-091115- /O.CON.KBUF.SN.Y.0001.051209T0500Z-051209T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 1007 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. SNOW IS EXPECTED TO OVERSPREAD THE AREA AFTER 1 AM. STEADY SNOW WILL CONTINUE THROUGH FRIDAY MORNING...BEFORE TAPERING OFF FRIDAY AFTERNOON. GENERAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED OVERNIGHT...WITH ADDITIONAL 2 TO 4 INCHES ACCUMULATIONS POSSIBLE FRIDAY MORNING. TOTAL ACCUMULATIONS WILL BE 4 TO 8 INCHES. UNTREATED ROADS WILL BE SNOW COVERED...SLICK AND HAZARDOUS. USE CAUTION WHEN DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION...ESPECIALLY DURING THE FRIDAY MORNING COMMUTE. A SNOW ADVISORY IS ISSUED FOR SIGNIFICANT BUT NON SEVERE WINTER IMPACTS FROM SNOW. STAY TUNED TO WEATHER RADIO OR OTHER MEDIA SOURCES FOR FURTHER DETAILS OR UPDATES. ALSO REFER TO OUR WEBSITE AT WWW.WEATHER.GOV/BUF FOR THE LATEST DETAILS. $$ TMA
000 WWUS41 KBUF 090839 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 AM EST FRI DEC 9 2005 ...A MINOR SNOWFALL ACROSS WESTERN AND CENTRAL NEW YORK TO WIND DOWN TODAY... .LOW PRESSURE MOVED FROM THE OHIO VALLEY UP INTO MICHIGAN THURSDAY EVENING WHILE ANOTHER STORM DEVELOPED ALONG THE MID ATLANTIC COAST. WESTERN NEW YORK WAS SANDWICHED BETWEEN THE TWO AND IN A REGION OF DRIER AIR SO SNOWFALL AMOUNTS HAVE BEEN LESS THAN EXPECTED...JUST AN INCH OR TWO THROUGH 3 AM. OCCASIONAL SNOW WILL FALL THROUGH THE MORNING ACROSS THE WEST AND INTO EARLY AFTERNOON EAST OF LAKE ONTARIO...AND THERE EVEN MAY BE A BRIEF BURST OF SNOW WITH THE PASSAGE OF A COLD FRONT...BUT ADDITIONAL ACCUMULATIONS ARE ONLY EXPECTED TO BE AN INCH OR TWO ACROSS MOST AREAS...WITH BIT MORE SOUTHEAST OF LAKE ERIE AND EAST OF LAKE ONTARIO. TOTAL SNOWFALL FROM THIS EVENT WILL AVERAGE IN THE 2 TO 4 INCH RANGE...SO THE ADVISORIES HAVE BEEN DISCONTINUED. HOWEVER... UNTREATED ROADS WILL BE SLICK AND DRIVERS SHOULD ALLOW A BIT OF EXTRA TIME FOR THEIR FRIDAY MORNING COMMUTE. NYZ005>008-090945- /O.CAN.KBUF.SN.Y.0001.000000T0000Z-051209T2100Z/ NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN... LOWVILLE 339 AM EST FRI DEC 9 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SNOW ADVISORY. OVERNIGHT SNOWFALL WAS LIGHTER THAN EXPECTED AS WESTERN NEW YORK WAS SANDWICHED BETWEEN TWO STORM SYSTEMS. OCCASIONAL SNOW WILL CONTINUE FOR AWHILE THIS MORNING BUT TAPER OFF BY MIDDAY. THERE MAY EVEN BE A BRIEF BURST OF HEAVIER SNOW BUT ADDITIONAL ACCUMULATIONS THIS MORNING SHOULD ONLY BE IN THE ORDER OF AN INCH OR TWO...BRINGING TOTALS FOR THE EVENT INTO THE 2 TO 4 INCH RANGE. UNTREATED ROADS WILL BE SLICK THOUGH...SO MOTORISTS SHOULD ALLOW A BIT OF EXTRA TIME FOR THEIR FRIDAY MORNING COMMUTE. $$ NYZ001>004-010>014-019>021-085-090945- /O.CAN.KBUF.SN.Y.0001.000000T0000Z-051209T1700Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 339 AM EST FRI DEC 9 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SNOW ADVISORY. OCCASIONAL SNOW WILL CONTINUE THROUGH MUCH OF THE DAY BEFORE TAPERING OFF THIS AFTERNOON. TOTAL SNOWFALL WILL BE IN THE 2 TO 4 INCH RANGE...WITH ANOTHER INCH OR TWO POSSIBLE OVER OSWEGO AND CAYUGA COUNTIES THIS AFTERNOON. ALTHOUGH THE SNOWFALL IS A BIT LIGHTER THAN EXPECTED...UNTREATED ROADS WILL BE SLICK AND MOTORISTS SHOULD ALLOW FOR SOME EXTRA TIME FOR THEIR FRIDAY MORNING COMMUTE. $$ SFM
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this snow advisory went out at Dec 8, 3:49 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 8, 3:49 AM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 349 AM EST THU DEC 8 2005 .SHORT TERM (TODAY THROUGH SATURDAY)... THE PERSISTENT TEA KETTLE LAKE EFFECT ALONG THE LAKESHORES HAS BEEN SHOWING SIGNS OF WEAKENING THE PAST FEW HOURS...IN CONJUNCTION WITH LOWERING INVERSION HEIGHTS...A SLOWLY DRYING BOUNDARY LAYER...AND WEAKENING WINDS OVER THE LAKES (WHICH IS HELPING TO DECREASE THE AMOUNT OF LOW-LEVEL CONVERGENCE THAT HAS BEEN ONGOING NEAR THE LAKESHORES). GIVEN CURRENT RADAR DISPLAYS...AND WITH BUFKIT PROFILES AND MODEL PLAN VIEWS SUGGESTING THESE TRENDS CONTINUING TODAY...WILL ONLY RETAIN LOW LIKELY POPS/MINOR ACCUMULATIONS SOUTHEAST OF LAKE ONTARIO FOR EARLY THIS MORNING...WHERE THE LOW-LEVEL CONVERGENCE WILL REMAIN INTACT THE LONGEST. OTHERWISE...CHC POPS WILL BE USED ALONG THE LAKESHORES THIS MORNING...ENDING BY EARLY AFTERNOON AS THE LOW LEVEL FLOW BECOMES TOO LIGHT/SHEARED...AND THE BOUNDARY LAYER BECOMES TOO SHALLOW/DRY. OUR ATTENTION WILL THEN TURN TO THE CLOSED UPPER LOW CURRENTLY OVER THE CENTRAL PLAINS STATES. AS THIS FEATURE PUSHES EASTWARD INTO THE GREAT LAKES TONIGHT...AN ATTENDANT SURFACE WAVE IS EXPECTED TO DEVELOP ACROSS THE OHIO VALLEY EARLY TONIGHT...THEN TRACK ACROSS NEW YORK STATE DURING THE DAY FRIDAY BEFORE MERGING WITH ANOTHER LOW MOVING UP THE ATLANTIC COAST. AS THESE FEATURES CROSS THE AREA...THEY WILL BE ACCOMPANIED BY A GOOD COUPLET OF STRONG LOW-LEVEL CONVERGENCE/UPPER LEVEL DIFFLUENCE...YIELDING FAIRLY IMPRESSIVE AMOUNTS OF LIFT. GIVEN THE FAIRLY DEEP MOISTURE THAT WILL BE IN PLACE...GENERAL SNOWFALL AMOUNTS OF 4 TO 6 INCHES BETWEEN TONIGHT AND FRIDAY MORNING LOOK TO BE A SOLID BET ACROSS THE ENTIRE AREA...WITH SLIGHTLY HIGHER AMOUNTS POSSIBLE DOWNWIND OF THE LAKES DUE TO THE POTENTIAL FOR SOME MINOR LAKE ENHANCEMENT DURING FRIDAY. AS SUCH...WE HAVE ELECTED TO HOIST A SNOW ADVISORY FOR THE ENTIRE REGION BEGINNING THIS EVENING...AND CONTINUING INTO FRIDAY. ANY LINGERING LAKE EFFECT FOLLOWING THE LOW SHOULD WEAKEN QUICKLY FRIDAY NIGHT AND EARLY SATURDAY AS INVERSION HEIGHTS CRASH AGAIN...AND GOOD DRYING OF THE BOUNDARY LAYER OCCURS. THUS...WE WILL END LOW CHC POPS OFF OF LAKE ERIE BY FRIDAY EVENING...AND DURING SATURDAY MORNING OFF OF LAKE ONTARIO. SATURDAY AFTERNOON SHOULD BE LARGELY DRY AND A LITTLE MILDER (BUT BREEZY)...AS THE NEXT SYSTEM APPEARS TO BE TOO FAR NORTH TO HAVE MUCH IMPACT PRECIP-WISE. && .LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)... LOW PRESSURE ASSOCIATED WITH AN UPPER TROUGH WILL SWING A COLD FRONT THROUGH THE AREA SUNDAY NIGHT WITH A BROAD AREA OF LIGHT SNOW AND BRISK WINDS AHEAD OF THE FRONT DURING SUNDAY. COLD AIR BEHIND THE FRONT WILL GENERATE SOME LAKE SNOWS SOUTHEAST OF THE LAKES ON MONDAY, BUT WIND SHEAR WITH THE LINGERING TROUGH SHOULD LIMIT PROBABILITIES AND INTENSITIES. THE COLD AIR WILL LINGER INTO TUESDAY WITH A SCATTERED SNOW SHOWERS AND LAKE SNOWS, THEN HIGH PRESSURE ON WEDNESDAY WILL LIMIT ANY PRECIPITATION DUE TO WIND SHEAR AND SUBSIDENCE. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE DAYLIGHT HOURS TODAY...WITH THE POSSIBLE EXCEPTION OF KROC WHICH MAY OCCASIONALLY GO DOWN TO MVFR CIGS AND VSBY IN TEA KETTLE LAKE SNOWS UNTIL ABOUT 12Z. CIGS WILL LOWER RAPIDLY THIS EVENING AS A DISTURBANCE RACES NORTHEAST FROM THE OHIO VALLEY. VSBYS WILL DROP QUICKLY TO MVFR AND IFR IN SNOW BEGINNING AT KJHW AROUND 02Z...BUF/KIAG AROUND 03Z AND KROC BY 05Z. && .MARINE... A RARE DAY OF LIGHT WINDS IS IN STORE FOR OUR WATERS...BUT WINDS WILL TEND EASTERLY AND FRESHEN UP TONIGHT AS THE LOW APPROACHES. LOOK FOR A BRIEF PERIOD OF LIGHT VARIABLE WINDS EARLY FRIDAY WHICH WILL THEN TURN WESTERLY AND INCREASE DURING THE AFTERNOON AND ESPECIALLY AT NIGHT. LOOK FOR STRONG WESTERLIES ON SATURDAY...POSSIBLY MARGINALLY GALE FORCE FOR A TIME. && .BUF WATCHES/WARNINGS/ADVISORIES... .NY...SNOW ADVISORY ALL ZONES THURS NT INTO FRIDAY. .MARINE...NONE. SHORT TERM...JJR LONG TERM...APB AVIATION/MARINE...SFM
Hazardous weather outlook, Dec 7, 4:25 AM EST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 425 AM EST WED DEC 7 2005 NYZ012-019-020-085-080930- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. THE LAKE EFFECT SNOWS WILL BEGIN TO SHIFT SOUTH AND WEAKEN THIS MORNING AS A FRONT DRIFTS SOUTH ACROSS THE REGION. UP TO ANOTHER 6 TO 8 INCHES OF SNOW IS POSSIBLE IN THE MOST PERSISTENT BANDS BEFORE THE SNOW WINDS DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY THURSDAY...MOVE NORTHEAST TO PENNSYLVANIA THURSDAY NIGHT... THEN EAST TO THE COAST ON FRIDAY. THE LOW IS EXPECTED TO SPREAD A GENERAL SNOWFALL ACROSS THE REGION THURSDAY NIGHT AND FRIDAY MORNING. SNOWFALL AMOUNTS COULD REACH ADVISORY CRITERIA ACROSS THE SOUTHERN TIER. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL RATES AND TOTALS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ021-080930- ALLEGANY- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. THE LAKE EFFECT SNOWS WILL BEGIN TO SHIFT SOUTH AND WEAKEN THIS MORNING AS A FRONT DRIFTS SOUTH ACROSS THE REGION. AN ADDITIONAL 2 TO 4 INCHES OF SNOW IS POSSIBLE IN THE MOST PERSISTENT BANDS BEFORE THE SNOW WINDS DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY THURSDAY...MOVE NORTHEAST TO PENNSYLVANIA THURSDAY NIGHT... THEN EAST TO THE COAST ON FRIDAY. THE LOW IS EXPECTED TO SPREAD A GENERAL SNOWFALL ACROSS THE REGION THURSDAY NIGHT AND FRIDAY MORNING. SNOWFALL AMOUNTS COULD REACH ADVISORY CRITERIA ACROSS THE SOUTHERN TIER. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL RATES AND TOTALS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-080930- WAYNE-NORTHERN CAYUGA- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. THE LAKE EFFECT SNOWS WILL BEGIN TO SHIFT SOUTH AND WEAKEN THIS MORNING AS A FRONT DRIFTS SOUTH ACROSS THE REGION. 4 TO 6 INCHES OF SNOW IS POSSIBLE IN THE MOST PERSISTENT BANDS BEFORE THE SNOW WINDS DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY THURSDAY...MOVE NORTHEAST TO PENNSYLVANIA THURSDAY NIGHT... THEN EAST TO THE COAST ON FRIDAY. THE LOW IS EXPECTED TO SPREAD A GENERAL SNOWFALL ACROSS THE REGION THURSDAY NIGHT AND FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL RATES AND TOTALS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ006-080930- OSWEGO- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT A LAKE EFFECT SNOW WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. THE LAKE EFFECT SNOWS WILL BEGIN TO SHIFT SOUTH AND WEAKEN THIS MORNING AS A FRONT DRIFTS SOUTH ACROSS THE REGION. ANOTHER 5 TO 8 INCHES OF SNOW IS POSSIBLE IN THE MOST PERSISTENT BANDS BEFORE THE SNOW WINDS DOWN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY THURSDAY...MOVE NORTHEAST TO PENNSYLVANIA THURSDAY NIGHT... THEN EAST TO THE COAST ON FRIDAY. THE LOW IS EXPECTED TO SPREAD A GENERAL SNOWFALL ACROSS THE REGION THURSDAY NIGHT AND FRIDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL RATES AND TOTALS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-013-014-080930- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-080930- JEFFERSON-LEWIS- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-080930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 425 AM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO... AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF
Nearby
Snow Advisories in New York, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.